Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 29, 2019, 7:15 PM CDT for Scott County, Stoddard County, Missouri. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 7:15 PM CDT (00:15 UTC)
- Expired
- May 29, 2019, 7:33 PM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 80 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:25 PM CDT | TSTM WND DMG | Oran, MO | TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WFUS53 KPAH 300015
TORPAH
MOC201-207-300045-
/O.NEW.KPAH.TO.W.0040.190530T0015Z-190530T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
715 PM CDT Wed May 29 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Scott County in southeastern Missouri...
Northeastern Stoddard County in southeastern Missouri...
* Until 745 PM CDT.
* At 715 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bell City, or near Oran, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oran, Morley and Hay-Wood City around 725 PM CDT.
Benton around 730 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lambert, Vanduser and Blodgett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3692 8972 3704 8981 3715 8962 3702 8946
TIME...MOT...LOC 0015Z 236DEG 40KT 3700 8973
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JGG1 follow-up statement
065
WWUS53 KPAH 300033
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
733 PM CDT Wed May 29 2019
MOC201-207-300042-
/O.CAN.KPAH.TO.W.0040.000000T0000Z-190530T0045Z/
Scott MO-Stoddard MO-
733 PM CDT Wed May 29 2019
...THE TORNADO WARNING FOR SOUTHWESTERN SCOTT AND NORTHEASTERN
STODDARD COUNTIES IS CANCELLED...
The area of rotation on radar has weakened as of 732 pm. A severe
thunderstorm warning remains in effect for the area. Remain alert
for changing conditions and additional warnings.
LAT...LON 3692 8972 3704 8981 3715 8962 3702 8946
TIME...MOT...LOC 0030Z 236DEG 40KT 3711 8952
$$
JGGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 29, 3:30 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 29, 3:30 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Paducah KY 330 PM CDT Wed May 29 2019 .SHORT TERM...(Tonight through Friday night) Issued at 250 PM CDT Wed May 29 2019 Still looking as though we will be dealing with some severe storm potential into the early evening hours. One area of focus this afternoon has been along old outflow boundary (from AM convective complex) over southern portions of wrn KY. Very unstable conditions are in place over all of the quad state region with SBCAPES now running 3000-4000 J/KG. Lower level (0-3 km) shear has been rather low up to this point, but the e-w orientation of the outflow boundary has sent cells on a rather deviant motion relative to the mean flow, thus maximizing any available effective shear. Effective shear values are now running back up around 40 kts over much of the region, more than enough to sustain organized deep convection. With another area of storms expected to move northeast from AR/MO late today, will definitely need to monitor for severe potential over much of the region into the evening until we begin to lose heating/instability with setting of the sun. Will also need to keep an eye on the hydro aspect of the storms. Locations up along the I-64 corridor from IL into sw IN received quite a bit of flooding this morning, with a few locations reporting 4-5 inches of rainfall along the Wabash River Valley. Some of the 12Z CAMS are pointing to another round of convection across that area tonight, but confidence is not high enough at this time to issue flash flood headlines. Will need to be monitored. Surface cold front then works it's way across the region from west to east Thursday, as a mid level short wave sinks slowly southeast into the mid MS River Valley. Not thinking we will be able to destabilize very much with lots of left over clouds and sct showers/isold thunder still in the picture, so still not too high on the chc of severe storms within the weak convergence zone along the front. The front should move off to the east on Thursday night and Friday, allowing high pressure to press southeast toward the region within the developing nw flow aloft. Should serve to dry things out and bring in lower humidity, along with cooler/more seasonable late Spring temperatures. .LONG TERM...(Saturday through Wednesday) Issued at 330 PM CDT Wed May 29 2019 In the extended forecast period, the PAH forecast area will generally be under northwesterly flow aloft, with a persistent vortex near Hudson Bay for most of the period. The ECMWF/CMC depicted mid level shortwave energy coming around the southwest side of the Canadian low as two separate impulses, while the GFS did not have the northern one (shown moving along the Canadian border). Nevertheless, model consensus, with slight timing differences, appeared to indicate the leading edge of a slightly cooler airmass will pass through our region by early Sun. As a result, isolated to scattered showers and tstms are forecast ahead of this feature, mainly Sat night. The rest of the weekend, and Mon look dry for the most part, but by Mon night/Tue, the likelihood of more convective activity should start increasing from the west as low level winds begin to gain a southerly component and a surface warm front approaches. However, the medium range models do have some timing differences for the startup of the initial band of pcpn, and any additional pcpn that may occur into midweek. For now, the best PoPs will be Wed afternoon. Temps through the period are expected to be near seasonable averages. && .AVIATION... Issued at 123 PM CDT Wed May 29 2019 A lull in shower and tstm activity will continue in most areas for the afternoon, accompanied by sunshine and gradually increasing cumulus development. Parts of western KY will still have some shower and tstm activity this afternoon. Shower and tstm activity and cigs are expected to increase from the west by evening. VFR conditions are generally expected outside of convective activity through the evening and overnight, but cigs are forecast to drop to MVFR by daybreak Thu as a a surface cold front begins to move southeastward across the region. Southwesterly winds generally less than 20 knots will begin a shift to the west after daybreak Thu. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...DB
Hazardous weather outlook, May 29, 3:40 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 340 PM CDT Wed May 29 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-302045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 340 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Scattered strong to severe thunderstorms will be possible for awhile this evening. Large Hail and Damaging Winds are the primary hazards, but an isolated tornado cannot be ruled out. Locally heavy rain and frequently lightning will also occur with these thunderstorms and may cause localized flooding. Please refer to the latest river flood warnings and statements for details on river flooding across the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An isolated strong thunderstorm cannot be ruled out through midday on Thursday over the southwest Indiana and the Pennyrile region of west Kentucky. Thunderstorms are forecast Saturday and again on Tuesday. It is too early to determine whether these storms may reach severe limits. Please refer to the latest river flood warnings and statements for details on river flooding across the region. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be needed later today and tonight.
In the hours before
Local storm report, May 29, 6:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
05/29/2019 RIPLEY MO LAW ENFORCEMENT
MANY TREES DOWN THROUGHOUT THE COUNTY.
NUMEROUS POWER OUTAGES AS WELL. TIME
ESTIMATED BY RADAR.
&&
SPLocal storm report, May 29, 7:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST DUDLEY 36.80N 90.09W
05/29/2019 E46 MPH STODDARD MO TRAINED SPOTTER
WIND GUST MEASURED ON HOME ANEMOMETER.
&&
RJPLocal storm report, May 29, 7:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 E FARIDEALING 36.66N 90.59W
05/29/2019 BUTLER MO PUBLIC
MEDIUM SIZED TREE BRANCHES DOWN EAST OF
FAIRDEALING. TIME ESTIMATED BY RADAR.
&&
SPLocal storm report, May 29, 7:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
707 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST DONIPHAN 36.62N 90.80W
05/29/2019 M65 MPH RIPLEY MO OTHER FEDERAL
WIND GUST MEASURED AT RAWS OBSERVATION
STATION IN DONIPHAN.
&&
SPLocal storm report, May 29, 7:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
710 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 NNW DEXTER 36.85N 90.00W
05/29/2019 STODDARD MO LAW ENFORCEMENT
NUMEROUS TREES DOWN FROM DEXTER TO PUXICO
DUE TO SEVERE WIND GUSTS. POWER LINES DOWN
AS WELL.
&&
RJPLocal storm report, May 29, 7:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG DEXTER 36.79N 89.96W
05/29/2019 STODDARD MO EMERGENCY MNGR
TREES DOWN ON ROADS AND HOMES IN DEXTER.
&&
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, New Madrid, Scott, Stoddard | 48 min |
| May 29, 7:36 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 39 min |
| May 29, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 29 min |
| May 29, 9:09 PM CDT | Areal Flood Warning | PAH | New Madrid | 12 hr |
| May 30, 11:34 AM CDT | River Flood Warning | PAH | Mississippi, New Madrid | 40 days |
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.